Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI's and permanent side effects - JD

Posted by Elizabeth on May 6, 1999, at 1:30:44

In reply to Re: SSRI's and permanent side effects, posted by JD on May 4, 1999, at 11:32:18

> For what it's worth (and without wanting to be too negative about SSRIs use in general), I remember once seeing an abstract regarding a chronic, movement-related REM-sleep disorder that seemed to have been caused by relatively short-term Prozac (fluoxetine). It should be easy to locate in the PubMed database (on the internet) if you're interested.

I'm guessing you mean REM sleep behavior disorder. It seems to be caused by suppression of muscle atonia that normally occurs in REM sleep. It happens less with other antidepressants for various reasons (but can be precipitated by abrupt *withdrawal* of tricyclics, monoamine oxidase inhibitors, or amphetamine). It has occasionally continued for some time after discontinuation of the antidepressant.

To Mary: have you had a sleep study and imaging studies (e.g., MRI)?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:5503